Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Kansas City, MO

April 13, 2018Nodaway County, Missouri

NWS Kansas City, MO issued this special weather statement at Apr 13, 2018, 7:21 PM CDT for Nodaway County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2018, 7:21 PM CDT (00:21 UTC)
Expired
Apr 13, 2018, 8:00 PM CDT
In force
39 min
Issued by
NWS Kansas City, MO

County Nodaway County, MO

The radar

The Omaha radar (KOAX), 160 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

467 
WWUS83 KEAX 140021
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
721 PM CDT FRI APR 13 2018
 
MOZ002-011-012-140100-
Holt MO-Nodaway MO-Andrew MO-
721 PM CDT FRI APR 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT...NODAWAY AND
NORTHWESTERN ANDREW COUNTIES UNTIL 800 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maitland, or 7 miles east of Mound City, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Maryville, Mound City, Burlington Junction, Hopkins, Maitland,
Skidmore, Graham, Clearmont, Pickering, Braddyville, Arkoe and
Quitman.

This includes Interstate 29 between mile markers 84 and 85.
 
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Missouri.

LAT...LON 4057 9464 4047 9463 4047 9461 4004 9506
      4014 9526 4026 9520 4026 9519 4031 9518
      4058 9506
TIME...MOT...LOC 0021Z 212DEG 45KT 4018 9510 

$$

Barham

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 13, 6:09 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 13, 6:09 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
609 PM CDT Fri Apr 13 2018

.Discussion...
Issued at 119 PM CDT FRI APR 13 2018

Still expecting the chance for strong to severe storms to develop later this
afternoon for portions of our forecast area. At this time it appears
the higher probabilities for severe weather will be across the western
portion of the forecast area particularly far northeast KS and
northwest MO. That region will have the largest shear and
instability near a surface low and attendant warm front draped
west to east near the MO/IA state line. There exists a substantial
cap that may serve to mitigate severe storms from becoming very
widespread... at least that is what many of the high-res models
are depicting. All the activity should dissipate late this
evening with the passage of a strong cold front.

In the wake of the frontal passage late tonight, rapid drying in the
mid-levels will bring an end to precipitation for the early
overnight. This will be short-lived, however, as the the back side
of the surface low advects eastward. This will occur coincident with
the passage of the main upper-low as it slowly lifts to the
northeast. Despite the drying mid-levels, cooling low-levels will
promote saturation and the development of drizzle within a confined
layer of moisture beneath 800 hPa early Saturday morning. As the
moisture profile deepens once again by late Saturday morning into
the afternoon, expecting to see drizzle transition to a light rain
as the surface low continues to push eastward. By Saturday evening,
a continued cooling thermal profile, along with a saturated
dendritic growth zone, will support a light rain/snow mix Saturday
night through early Sunday morning. While minor accumulations are
possible on grassy surfaces, precipitation rates and the existing
stored surface heat should mitigate accumulations and resulting
impacts.

A more significant impact Saturday night/Sunday morning will be with
wind chill values ranging from the mid-teens to low 20s as increased
low level flow persists during the arrival of an unseasonably cold
air mass from the northwest. Surface heating will be limited as a
result Sunday afternoon, with high temps only peaking in the upper
30s across northern MO, to the low to mid 40s for areas south of
Highway 36. Precipitation will taper off early Sunday morning, while
cloud cover should slowly erode Sunday evening. Mid-level ridging
will maintain dry conditions through the early work week, along with
a warming trend through Tuesday. The passage of a subsequent cold
front Tuesday night will prevent additional heating Wednesday,
bringing temps back to more seasonal values. At this time,
precipitation development looks to be fairly limited ahead of the
frontal boundary Tuesday night. Better precip chances will hold off
until the late week into the early weekend as another potential
dynamic storm system returns to the area.

&&

.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 600 PM CDT FRI APR 13 2018

Thunderstorm activity is likely to continue during the early
evening hours, eventually tapering off near 02Z to 03Z. Ceiling
heights should return to VFR late this evening in the wake of a
cold front before returning to MVFR as surface temps cool early
Saturday morning. May see some slight improvement in ceilings by
Saturday afternoon, however, as gusty conditions resume through
the end of the forecast period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Pietrycha/Welsh
Aviation...Welsh
Hazardous weather outlook, Apr 13, 2:30 AM CDT, 16 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
230 AM CDT Fri Apr 13 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140730-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
230 AM CDT Fri Apr 13 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Tonight

 Strong to severe thunderstorms are expected across much Missouri and
 eastern Kansas late this afternoon and evening. Strong winds, large
 hail, and isolated tornadoes will be possible with any storms that
 achieve severe limits.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Light mixed precipitation or snow is possible Saturday night into
 Sunday morning with very light accumulations possible north of the
 Kansas City Metro. In addition, subfreezing temperatures are
 expected Sunday and Monday mornings.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 13, 7:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             2 NW OLATHE             38.91N 94.84W
04/13/2018  E1.00 INCH       JOHNSON            KS   TRAINED SPOTTER

&&

SM
Local storm report, Apr 13, 7:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             1 N PARKVILLE           39.21N 94.68W
04/13/2018  E1.00 INCH       PLATTE             MO   PUBLIC

&&

JW
Special weather statement, Apr 13, 7:13 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill
713 PM CDT Fri Apr 13 2018

MOZ005>007-014>016-022>024-140215-
Harrison-Mercer-Putnam-Daviess-Grundy-Sullivan-Caldwell-
Livingston-Linn MO-
Including the cities of Bethany, Princeton, Mercer, Unionville,
Gallatin, Jamesport, Trenton, Milan, Green City, Hamilton,
Braymer, Polo, Breckenridge, Chillicothe, Brookfield,
and Marceline
713 PM CDT Fri Apr 13 2018

Gusting winds up to 50 mph winds are possible for the next couple
hours. These winds are not associated with thunderstorms currently
and may occur without precipitation.
Local storm report, Apr 13, 7:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     6 W BURLINGTON JUNCTION 40.44N 95.18W
04/13/2018                   ATCHISON           MO   EMERGENCY MNGR

            ROAD SIGN BLOWN OVER AT COUNTY LINE ROAD AND
            HIGHWAY 136. DIME SIZED HAIL ALSO REPORTED.

&&

SM
Local storm report, Apr 13, 7:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 WSW SHAWNEE           38.98N 94.87W
04/13/2018  E0.88 INCH       JOHNSON            KS   PUBLIC

&&

JW
Special weather statement, Apr 13, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
721 PM CDT FRI APR 13 2018

MOZ002-011-012-140100-
Holt MO-Nodaway MO-Andrew MO-
721 PM CDT FRI APR 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT...NODAWAY AND
NORTHWESTERN ANDREW COUNTIES UNTIL 800 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maitland, or 7 miles east of Mound City, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Maryville, Mound City, Burlington Junction, Hopkins, Maitland,
Skidmore, Graham, Clearmont, Pickering, Braddyville, Arkoe and
Quitman.

This includes Interstate 29 between mile markers 84 and 85.

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Missouri.

LAT...LON 4057 9464 4047 9463 4047 9461 4004 9506
      4014 9526 4026 9520 4026 9519 4031 9518
      4058 9506
TIME...MOT...LOC 0021Z 212DEG 45KT 4018 9510

Barham

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:05 PM CDTSpecial Weather StatementEAXClay40 min
Apr 13, 7:09 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte36 min
Apr 13, 7:12 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Livingston, Ray48 min
Apr 13, 7:21 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte39 min
Apr 13, 7:54 PM CDTSevere Thunderstorm WarningEAXPlatte36 min
Apr 13, 7:55 PM CDTSpecial Weather StatementEAXClay35 min
Apr 13, 7:57 PM CDTSpecial Weather StatementEAXCaldwell, Livingston33 min
Apr 13, 8:24 PM CDTSpecial Weather StatementEAXBuchanan, Clinton, Platte51 min
Apr 13, 8:25 PM CDTSpecial Weather StatementEAXCaldwell50 min
Apr 13, 8:28 PM CDTSpecial Weather StatementEAXLivingston47 min
Apr 13, 8:54 PM CDTSpecial Weather StatementEAXJackson51 min
Apr 13, 9:03 PM CDTSpecial Weather StatementEAXClinton, Daviess, DeKalb42 min
Apr 13, 9:38 PM CDTSpecial Weather StatementEAXHarrison52 min
Apr 13, 9:45 PM CDTSpecial Weather StatementEAXDaviess45 min
Apr 13, 9:58 PM CDTSpecial Weather StatementEAXHarrison32 min
Apr 14, 3:11 AM CDTFreeze WarningEAXBates, Cass, Clay, Henry, Jackson, Johnson and 2 more30 hr
Apr 13, 7:37 PM CDTSpecial Weather StatementEAXLeavenworth38 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.